Heavy Rain, Oklahoma
- When
- September 9, 11:00 PM CST to September 10, 6:00 AM CST
- Where
- Oklahoma County, (Okc)will Rogers Apt
- Reported by
- COOP Observer
- Coordinates
- 35.400, -97.600
A total of 6.28 inches of rain fell from midnight to 7 am.
A weak cold front was located from northeast to southwest, draped over Oklahoma county during the early morning hours. Lift associated with the low-level jet and rich, abundant moisture allowed for very heavy rain to develop over parts of Oklahoma and Cleveland counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak cold front was located from northeast to southwest, draped over Oklahoma county during the early morning hours. Lift associated with the low-level jet and rich, abundant moisture allowed for very heavy rain to develop over parts of Oklahoma and Cleveland counties. Individual thunderstorms moved off to the east, but additional development to the west resulted in storms training over the same areas. As a result, a narrow band of two to four inches of rain fell over a three to four hour time period. Localized areas, including Will Rogers World Airport received over six inches of rainfall. Cow Creek overflowed its banks, flowing over the roadway in northwest Cleveland county. Several cars stalled while attempting to drive through the high water. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 9, 8:31 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 931 PM CDT SUN SEP 9 2007 CONVECTION THAT EXITED THE TEXAS PANHANDLE THIS AFTERNOON DEVELOPED INTO A WEAK AREA OF ROTATION THAT WORKED TOGETHER WITH THE ANTICYCLONIC FLOW ALOFT TO SUPPORT STRONG/SEVERE STORMS WITH 2-4 IN/HR RAINFALL RATES OVER NORTH TEXAS EARLIER. THE STORMS HAVE SINCE WEAKENED AND MOVED OUT OF THE AREA. THE FORECAST AREA MAY NOT SEE MUCH IN THE WAY OF RAIN/SHWRS FOR QUITE SOME TIME TONIGHT. THE ABOVE MENTIONED AREA OF ROTATION IS ABOUT TO EXIT THE REGION AND THE LOWER LEVEL FLOW HAS BECOME DIFFLUENT/DIVERGENT. A STEADY STREAM OF PERTURBATIONS ARE DEPICTED IN WATER VAPOR/INFRARED IMAGERY WITH MORE DISTINCT SHORTWAVE TROUGHS OVER NORTHERN NEW MEXICO AND ANOTHER OVER WYOMING WITH THE FLOW RATHER PROGRESSIVE. SHORT RANGE MODEL GUIDANCE SHOWS ISENTROPIC UPGLIDE GRADUALLY DEVELOPING OVERNIGHT TONIGHT AS THE ABOVE MENTIONED LIFTING FEATURES APPROACH. WITH MODEST/HIGH LEVELS OF MOISTURE REMAINING OVER THE AREA AND ONLY WEAK SUBSIDENCE/CONVECTIVE INHIBITION...EXPECT THAT TOWARD MORNING WE WILL BEGIN TO SEE SCATTERED AREAS OF RAIN WITH EMBEDDED CONVECTION DEVELOP. MORE COVERAGE OF STORMS IS STILL ANTICIPATED FOR LATER ON MONDAY INTO MONDAY NIGHT. JAMES ------------------------ 334 PM CDT SUN SEP 9 2007 .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE RED RIVER VALLEY OF SOUTHERN OKLAHOMA AND MUCH OF WESTERN NORTH TEXAS THROUGH AT LEAST EARLY EVENING AS SMALL MCV PROGRESSES EASTWARD ALONG RIVER. MANY STORMS SLOW MOVING AND EFFICIENT RAIN PRODUCERS...SO LOCALIZED FLOODING A CONCERN. COULD BLANKET THE SOUTHERN PARTS OF OKLAHOMA AND NORTH TEXAS WITH A FLASH FLOOD WATCH...BUT ANTECEDENT CONDITIONS ARE NOT THE BEST AND HEAVIEST RAIN WILL BE FAIRLY ISOLATED OVERALL. CONVECTION EXPECTED TO LOOSE ITS PUNCH A BIT THIS EVENING WITH LOSS OF HEATING...BUT EXPECTED TO BECOME MORE WIDESPREAD /THOUGH NOT AS INTENSE/ LATE TONIGHT AND EARLY TOMORROW AS FLOW BACKS AHEAD OF INCOMING UPPER SYSTEM. SAID SYSTEM WILL USHER IN A STRONG COLD FRONT TOMORROW...REACHING NORTHERN OKLAHOMA TOWARD/AFTER NOON. SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS EXPECTED AHEAD/ALONG/BEHIND THIS FRONT WITH SUFFICIENT MOISTURE AND LIFT AND NO CAP. SIGNIFICANT DIFFERENCES IN HANDLING ABOVE MENTIONED UPPER SYSTEM BETWEEN THE NAM AND GFS. GFS...MUCH LIKE THE ECMWF...MORE PROGRESSIVE WITH UPPER SYSTEM...WHILE NAM TENDS TO CUT OFF VORT/SPEED MAX OVER UTAH/COLORADO. CURRENT FORECAST CONTINUES TO GO WITH MORE PROGRESSIVE SOLUTION OF SWEEPING MID-UPPER LEVEL SYSTEM THROUGH THE REGION LATE MONDAY AND TUESDAY...YIELDING CLEARING AND DRY WEATHER TUESDAY AND TUESDAY NIGHT. NAM SOLUTION WOULD BEG FOR POST-FRONTAL CLOUDS AND RAIN. INTERESTING ITEM IS THAT BOTH THE NAM AND GFS ARE STICKING TO THEIR RESPECTIVE GUNS ON THIS EVOLUTION...OR IN OTHER WORDS...THERE HAS BEEN NO CLEAR SIGNAL THAT EITHER IS TRENDING TOWARD THE OTHER THE PAST SEVERAL RUNS. GIVEN JET STRUCTURE AND DEEP-LAYER BAROCLINICITY ARE SIMILAR BETWEEN THE MODELS...THIS FORECAST DEVIATION LIKELY A RESULT OF MOUNTAIN/TERRAIN EFFECTS. WITH THAT BEING SAID...AM NOT COMPLETELY DISCOUNTING THAT THE NAM COULD END UP BEING CLOSER TO REALITY...BUT FOR CONSISTENCY SAKE...WILL STAY THE COURSE WITH GFS ORIENTED FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 78 60 78 / 40 70 40 10 HOBART OK 68 78 59 78 / 70 70 40 10 WICHITA FALLS TX 72 81 64 80 / 70 70 60 10 GAGE OK 62 74 53 77 / 40 70 40 0 PONCA CITY OK 67 75 56 78 / 20 60 40 10 DURANT OK 72 81 64 79 / 70 70 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/11
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT SUN SEP 9 2007
OKZ004>048-050>052-TXZ083>090-101300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT SUN SEP 9 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED OVERNIGHT.
DISCUSSION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
TOWARD MORNING AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES. THE
BEST CHANCES FOR STORMS WILL BE ACROSS WESTERN NORTH TEXAS AND
SOUTHWEST OKLAHOMA. LOW VALUES OF INSTABILITY AND WIND SHEAR SHOULD
PREVENT SEVERE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY SEP 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A STRONG EARLY FALL COLD FRONT AND UPPER LEVEL TROUGH WILL SWEEP
THROUGH THE SOUTHERN PLAINS MONDAY INTO MONDAY NIGHT. A LINE OF
STORMS IS EXPECTED TO FORM ALONG THE FRONT. LOCALLY HEAVY RAIN AND
STRONG WIND GUSTS ARE LIKELY. A FEW SEVERE WIND GUSTS MAY OCCUR NEAR
THE STRONGEST STORMS...BUT THE THREAT FOR ORGANIZED SEVERE WEATHER
APPEARS LOW. COOLER AND DRIER AIR BEHIND THE FRONT WILL REMOVE
THUNDERSTORMS FROM THE FORECAST UNTIL MOISTURE BEGINS TO RETURN ON
FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM MONDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 630 PM CDT SUN SEP 9 2007 TXZ090-092345- CLAY TX- 630 PM CDT SUN SEP 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A BAND OF STRONG THUNDERSTORMS EXTENDED ACROSS FAR SOUTHERN CLAY COUNTY... GENERALLY FROM WINDTHORST TO BUFFALO SPRINGS. THE STORMS WERE MOVING GENERALLY NORTH AROUND 5 MPH. TORRENTIAL RAINS OF 2 TO 3 INCHES PER HOUR ARE LIKELY. FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH CAN ALSO BE EXPECTED. CJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT SUN SEP 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 N WICHITA FALLS 33.99N 98.50W
09/09/2007 WICHITA TX AMATEUR RADIO
SIX POWER POLES BLOWN DOWN BY NORTH WINDS FROM AN
APPARANT MICROBURST JUST WEST OF INTERSECTION OF FM 171
ROAD AND ROGERS LANE.
0600 PM FLASH FLOOD 3 S THORNBERRY 34.01N 98.39W
09/09/2007 CLAY TX AMATEUR RADIO
FM ROAD 1740 UNDER WATER FROM WICHITA COUNTY LINE NE TO
FM ROAD 2393.
&&
FMThe national radar mosaic for the moment the first event began.
2 heavy rain, 1 flood. Local standard time, as filed.
A total of 6.28 inches of rain fell from midnight to 7 am.
A total of 4.86 inches of rain fell from midnight to 7 am.
Local media outlets reported that Cow Creek overflowed its banks. The roadway from 104th to 134th Streets and Macarthur Avenue flooded as a result. Several cars stalled while attempting to drive through the high water. Water also entered a home at SW 199th and Rockwell. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48305, 58908, 48304.